Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Light bleeding in the middle of the cycle. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
hi there, i am 37 and have experienced some light bleeding in the middle of my cycle. It has gone on for the past 3 days. No other symptoms. Should I be concerned?
Posted Sun, 30 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 55 minutes later
Thanks for posting your query.
If this intermenstrual bleeding has happened for the first time then it is likely to be due to an early period due to mild hormonal disturbance. You need to watch for the bleeding to subside spontaneously over next 3-4 days.
In case the bleeding is heavy or it continues for a longer period or this happens again in the next cycle then you should consider visiting a gynecologist for a proper examination and hormonal therapy to regularize your periods.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Light bleeding in the middle of the cycle. Should I be concerned? 20 hours later
thank you for your reply , I was unsure if the bleeding was a sign of cervical cancer so i have been feeling quite anxious .
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing again.
Cervical cancer is one of the causes of intermenstrual bleeding. But in your case since the bleeding is continuous, a hormonal imbalance seems more likely.
In case the bleeding is recurrent then a physical examination by a gynecologist is necessary to detect the cause.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor